Kenneth Millett

Summary

Kenneth C. Millett (born 1941) is a professor of mathematics at the University of California, Santa Barbara.[1] His research concerns low-dimensional topology, knot theory, and the applications of knot theory to DNA structure;[2] his initial is the "M" in the name of the HOMFLY polynomial.[3]

Millett graduated from the Massachusetts Institute of Technology in 1963 with a bachelor's degree in mathematics.[1] He earned his Ph.D. in 1967 from the University of Wisconsin under the supervision of Edward R. Fadell.[4] After short-term instructor positions at the University of California, Los Angeles and MIT, he joined the UCSB faculty in 1969 and was promoted to professor in 1979.[1]

Millett won the Carl B. Allendoerfer Award of the Mathematical Association of America in 1989 and the Chauvenet Prize in 1991 for a paper on knot theory with W. B. R. Lickorish.[5] He became a fellow of the American Association for the Advancement of Science in 2000.[1] In 2012, he became one of the inaugural fellows of the American Mathematical Society.[6]

Selected publicationsEdit

  • with Eric J. Rawdon, Andrzej Stasiak: Rawdon, Eric J.; Millett, Kenneth C.; Stasiak, Andrzej (2015). "Subknots in ideal knots, random knots, and knotted proteins". Sci. Rep. 5: 8928. Bibcode:2015NatSR...5E8928R. doi:10.1038/srep08928. PMC 4354144. PMID 25753957.
  • with Michal Jamroz, Wanda Niemyska, Eric J. Rawdon, Andrzej Stasiak, Piotr Sułkowski, Joanna I. Sulkowska: Jamroz, Michal; Niemyska, Wanda; Rawdon, Eric J.; Stasiak, Andrzej; Millett, Kenneth C.; Sułkowski, Piotr; Sulkowska, Joanna I. (28 January 2015). "KnotProt: a database of proteins with knots and slipknots". Nucleic Acids Res. 43 (Database issue): D306–D314. doi:10.1093/nar/gku1059. PMC 4383900. PMID 25361973.
  • with Joanna I. Sułkowska, Eric J. Rawdon, Jose N. Onuchic, Andrzej Stasiak: Sulkowska, J. I.; Rawdon, E. J.; Millett, K. C.; Onuchic, J. N.; Stasiak, A. (26 June 2012). "Conservation of complex knotting and slipknotting patterns in proteins". Proc Natl Acad Sci U S A. 109 (26): E1715–E1723. doi:10.1073/pnas.1205918109. PMC 3387036. PMID 22685208.
  • with D. Jonish: Jonish, D.; Millett, K. C. (1991). "Isotopy invariants of graphs". Trans. Amer. Math. Soc. 327 (2): 655–702. doi:10.1090/s0002-9947-1991-1062189-2. MR 1062189.
  • with P. Freyd, D. Yetter, J. Hoste, W. B. R. Lickorish and A. Ocneanu: Freyd, P.; Yetter, D.; Hoste, J.; Lickorish, W. B. R.; Millett, K.; Ocneanu, A. (1985). "A new polynomial invariant of knots and links". Bull. Amer. Math. Soc. (N.S.). 12 (2): 239–246. doi:10.1090/s0273-0979-1985-15361-3. MR 0776477.
  • Millett, Kenneth C. (1978). "Piecewise linear embeddings of balls into contractible manifolds". Proc. Amer. Math. Soc. 70: 85–86. doi:10.1090/s0002-9939-1978-0467761-5. MR 0467761.
  • Millett, Kenneth C. (1976). "Piecewise linear bundles in the metastable range". Trans. Amer. Math. Soc. 216: 337–350. doi:10.1090/s0002-9947-1976-0423361-7. MR 0423361.
  • Piecewise linear concordances and isotopies. Memoirs of the AMS. 1974. MR 0365585.
  • Millett, Kenneth C. (1969). "Normal structures for locally flat embeddings". Proc. Amer. Math. Soc. 20 (2): 580–584. doi:10.1090/s0002-9939-1969-0246306-3. MR 0246306.
  • Millett, Kenneth C. (1969). "Nonsingular sections to Euclidean bundles". Trans. Amer. Math. Soc. 144: 127–143. doi:10.1090/s0002-9947-1969-0253356-4. MR 0253356.

ReferencesEdit

  1. ^ a b c d Curriculum vitae, retrieved 2015-02-09.
  2. ^ Wertheim, Margaret (Winter 2005–2006), "Where the Wild Things Are: An Interview with Ken Millett", Cabinet Magazine, 20.
  3. ^ Manturov, Vassily (2004), Knot Theory, CRC Press, p. 57, ISBN 9780203402849.
  4. ^ Kenneth Millett at the Mathematics Genealogy Project
  5. ^ Writing Awards: The New Polynomial Invariants of Knots and Links, MAA, retrieved 2015-02-09.
  6. ^ List of Fellows of the American Mathematical Society, retrieved 2015-02-08.

External linksEdit

  • Home page
  • Google scholar profile